Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 21, 2015, 4:55 PM EDT for Mercer County, West Virginia; Bland County, Giles County, Tazewell County, Virginia. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2015, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 21, 2015, 6:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bland County, VA, Giles County, VA, Tazewell County, VA, Mercer County, WV
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:00 PM EDT | HAIL 1 | 2 N Tiptop, VA | DIME TO QUARTER SIZE HAIL. WINDS ESTIMATED AROUND 50MPH |
| Jun 21, 5:10 PM EDT | TSTM WND DMG | Pocahontas, VA | 1 TREE DOWN IN TOWN. |
| Jun 21, 5:30 PM EDT | TSTM WND DMG | 2 W Ceres, VA | 8 TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207
WUUS51 KRNK 212055
SVRRNK
VAC021-071-185-WVC055-212200-
/O.NEW.KRNK.SV.W.0060.150621T2055Z-150621T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 PM EDT SUN JUN 21 2015
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN GILES COUNTY IN SOUTHWESTERN VIRGINIA...
TAZEWELL COUNTY IN SOUTHWESTERN VIRGINIA...
BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
SOUTHWESTERN MERCER COUNTY IN SOUTHEASTERN WEST VIRGINIA...
* UNTIL 600 PM EDT
* AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTOP...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
BLAND...
RICHLANDS...
TAZEWELL...
AND CEDAR BLUFF.
THIS INCLUDES MERCER COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3727 8142 3734 8136
3726 8057 3705 8109 3704 8119 3705 8122
3702 8128 3700 8146 3702 8149 3698 8159
3696 8178 3714 8190
TIME...MOT...LOC 2054Z 293DEG 27KT 3723 8153
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
055
WWUS51 KRNK 212130
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT SUN JUN 21 2015
WVC055-212139-
/O.CAN.KRNK.SV.W.0060.000000T0000Z-150621T2200Z/
MERCER WV-
530 PM EDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN MERCER COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3726 8126 3724 8123
3726 8118 3726 8057 3705 8109 3705 8122
3702 8128 3700 8146 3702 8149 3698 8159
3696 8178 3705 8183 3714 8190
TIME...MOT...LOC 2129Z 293DEG 27KT 3713 8123
$$
VAC021-071-185-212200-
/O.CON.KRNK.SV.W.0060.000000T0000Z-150621T2200Z/
GILES VA-TAZEWELL VA-BLAND VA-
530 PM EDT SUN JUN 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN GILES...TAZEWELL AND BLAND COUNTIES...
AT 529 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SUITER...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLAND...
RICHLANDS...
BLUEFIELD...
TAZEWELL...
AND CEDAR BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3726 8126 3724 8123
3726 8118 3726 8057 3705 8109 3705 8122
3702 8128 3700 8146 3702 8149 3698 8159
3696 8178 3705 8183 3714 8190
TIME...MOT...LOC 2129Z 293DEG 27KT 3713 8123
HAIL...1.00IN
WIND...60MPH
$$
KK684
WWUS51 KRNK 212152
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT SUN JUN 21 2015
VAC021-071-185-212201-
/O.EXP.KRNK.SV.W.0060.000000T0000Z-150621T2200Z/
GILES VA-TAZEWELL VA-BLAND VA-
552 PM EDT SUN JUN 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GILES...TAZEWELL
AND BLAND COUNTIES WILL EXPIRE AT 600 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3717 8187 3720 8176 3724 8174 3720 8168
3721 8156 3726 8150 3726 8126 3724 8123
3726 8118 3726 8057 3705 8109 3705 8122
3702 8128 3700 8146 3702 8149 3698 8159
3696 8178 3705 8183 3714 8190
TIME...MOT...LOC 2149Z 293DEG 27KT 3713 8123
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:54 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 21, 3:54 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 354 PM EDT SUN JUN 21 2015 .SYNOPSIS... LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST TONIGHT AND MONDAY AND PUSH A COLD FRONT INTO THE REGION ON TUESDAY. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE END OF THE WEEK WITH A DAILY THREAT OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH MONDAY/... AS OF 300 PM EDT SUNDAY... SHOWERS AND STORMS HAVE STARTED FORMING JUST WEST OF THE FORECAST AREA IN PARTS OF WV/KY OVER THE PAST HOUR. THIS DEVELOPMENT IS EXPECTED TO CONTINUE EXPANDING AS WE HEAD THROUGH THE REMAINDER OF THE AFTERNOON...WITH PROPAGATION INTO WESTERN AND NORTHERN PARTS OF THE AREA...ALONG WITH ADDITIONAL DEVELOPMENT. BY THIS EVENING...THE ACTIVITY IS STILL EXPECTED TO BE ONGOING...WITH ISOLATED COVERAGE IN OUR REGION AS FAR EAST AS THE PIEDMONT...WITH THE BULK OF THE ACTIVITY STILL ACROSS WESTERN AND NORTHERN PARTS OF THE AREA. THE LATEST DISCUSSION FROM THE STORM PREDICTION CENTER SUGGESTS THIS WESTERN AND NORTHERN PART OF THE AREA WILL BE MOST PRONE TO STORMS HAVING THE POTENTIAL FOR STORMS HAVING STRONG TO POTENTIALLY DAMAGING WIND GUSTS. BY MIDNIGHT...MOST OF THE SHOWER AND STORM ACTIVITY IS EXPECTED TO HAVE ENDED...OR AT LEAST SIGNIFICANTLY DISSIPATED. THERE IS SOME INDICATION THAT A DISTURBANCE IN THE WESTERLY FLOW MAY CAUSE A RESURGENCE IN THE ACTIVITY IN THE WEST...AND OUR FORECAST WILL REFLECT THAT POTENTIAL. LATE TONIGHT INTO EARLY MONDAY MORNING...LOOK FOR SOME FOG DEVELOPMENT...ESPECIALLY IN THE MOUNTAIN AND RIVER VALLEYS...ESPECIALLY REGIONS THAT RECEIVE PRECIPITATION FROM THE ACTIVITY THIS EVENING. LOW TEMPERATURES WILL CONTINUE TO BE ABOUT TEN DEGREES ABOVE NORMAL FOR THIS TIME OF YEAR WITH MID TO UPPER 60S ACROSS THE MOUNTAINS AND UPPER 60S TO LOWER 70S ACROSS THE PIEDMONT. ON MONDAY...LOW LEVEL FLOW WILL SWITCH TO THE SOUTHWEST AS AN UPPER RIDGE STARTS BUILDING TO OUR WEST. THIS WILL HAVE THE IMPACT OF STARTING TO YIELD EVEN HIGHER TEMPERATURES THANKS TO THE START OF WARM AIR ADVECTION. AFTERNOON HEATING WILL PEAK WITH THE CROSSING OF AN 850 MB WARM FRONT...WHICH IN TURN WILL HELP ACT AS A FOCUSING MECHANISM FOR MORE ORGANIZED CONVECTION. HIGH TEMPERATURES WILL BE A DEGREE OR TWO HIGHER THAN THOSE REALIZED TODAY WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND LOW TO NEARLY MID 90S ACROSS THE PIEDMONT. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM EDT SUNDAY... ON TUESDAY COLD FRONT WITH GOOD SURFACE CONVERGENCE ENTERS THE FORECAST AREA FROM THE NORTHWEST. MODELS SHOWED STRONG Q-V FORCING ALONG WITH MOISTURE POOLING AHEAD OF THE FRONT. IN ADDITION...VERY WARM AIR MASS WILL RESULT IN A LARGE AMOUNT OF INSTABILITY BY TUESDAY AFTERNOON AND EVENING. WILL HAVE ONLY LOW PROBABILITY OF PRECIPITATION ON MONDAY NIGHT BUT WILL INCREASE PROBABILITY BY LATE TUESDAY AFTERNOON. CLOUD COVER FROM ANY UPSTREAM THUNDERSTORMS IN THE MORNING MAY LIMIT HEATING EARLY IN THE DAY AND VERY WARM TEMPERATURES ARE ADVECTING IN AT MID LEVELS WHICH MAY CAP GROWTH OF STORMS UNTIL LATE TUESDAY. BUFKIT IS FAVORING HE CAP WHICH WOULD MEAN LESS STORMS FOR ALL BUT THE FAR NORTHERN FORECAST AREA. GFS POSITION OF THE FRONT IS FAVORED WHICH PLACES THE BOUNDARY JUST SOUTH OF THE FORECAST AREA ON WEDNESDAY. THIS WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AFTERNOON. WILL HOLD ON TO CHANCE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN COUNTY WARNING AREA. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 300 PM EDT SUNDAY... 500 MB ZONAL FLOW UNTIL THURSDAY THEN BROAD TROUGHING DEVELOPS IN THE EAST WITH THE ECMWF STILL SHOWING AN MORE AMPLIFIED WAVE OVER THE OHIO VALLEY SATURDAY NIGHT AND SUNDAY. AT THE SURFACE LOW PRESSURE AND THE ASSOCIATED COLD FRONT WILL TRACK INTO THE OHIO VALLEY ON SUNDAY. AT THIS POINT THE MOST LIKELY DAYS THAT WILL HAVE MORE WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS LOOK TO BE SATURDAY AND SUNDAY. TEMPERATURES WILL REMAIN AT OR ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 145 PM EDT SUNDAY... VFR CONDITIONS PREVAILED ACROSS THE PIEDMONT AND MOST OF THE MOUNTAIN REGION OF THE FORECAST AREA. CUMULUS DEVELOPMENT HAS BEEN CONFINED TO MAINLY THE MOUNTAIN EMPIRE REGION OF SOUTHWEST VIRGINIA AND PARTS OF SOUTHEAST WEST VIRGINIA. IN THESE AREA...MOST OF THE COVERAGE WAS SCATTERED...BUT THERE WERE POCKETS OF BROKEN COVERAGE WITH CIGS EITHER HIGH END MVFR OR LOW END VFR. AS THE AFTERNOON PROGRESSES...WE ARE EXPECTING SHOWERS AND STORMS TO DEVELOP UPSTREAM ACROSS PARTS OF OH/WV...AND THEN PROGRESS SOUTHEAST INTO THE FORECAST AREA. AREAS ALONG AND NEAR A KBLF-KLWB LINE WILL HAVE THE GREATEST POTENTIAL TO BE IMPACTED BY ANY ACTIVITY. BRIEF MVFR CIGS/VSBYS WILL ACCOMPANY THE HEAVIER SHOWERS AND STORMS. ANY CONVECTIVE ACTIVITY IS EXPECTED TO WANE BY THE LATE EVENING. WIND WILL TREND LIGHTER AS A RIDGE AXIS OF SURFACE HIGH PRESSURE BUILDS INTO THE REGION. ANTICIPATE THE DEVELOPMENT OF MVFR/IFR CIGS/VSBYS IN PRIMARILY THE RIVER AND MOUNTAIN VALLEYS...ESPECIALLY IF A PARTICULAR AREA WAS IMPACTED BY PRECIPITATION THE PAST DAY OR SO...AND IN PARTICULAR ANY AREAS THAT RECEIVE PRECIPITATION THIS EVENING. ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR BY MID-MORNING MONDAY. EXTENDED AVIATION DISCUSSION... BUILDING HEIGHTS WILL INCREASE THE CAP STRENGTH OVERHEAD ON MONDAY AND EARLY TUESDAY AND HELP LIMIT ADDITIONAL CONVECTION. HOWEVER...A LINGERING BOUNDARY OVER THE AREA MAY PROVIDE THE FOCUS NEEDED FOR SOME ADDITIONAL SHOWERS AND STORMS. COVERAGE WILL INCREASE AGAIN LATE TUESDAY AFTERNOON AND THE OVERNIGHT AS A COLD FRONT MOVES THROUGH THE AREA. THIS FEATURE WILL STALL ACROSS THE AREA AND ACT AS A STRONGER FOCUS FOR ADDITIONAL SHOWERS AND STORMS THROUGH FRIDAY...ESPECIALLY AS UPSTREAM CONVECTION RIDES SOUTHEAST ALONG THE BOUNDARY. DURING THIS PERIOD...THERE WILL BE THE POTENTIAL FOR THE TYPICAL LATE NIGHT/EARLY MORNING DEVELOPMENT OF MOUNTAIN AND RIVER VALLEY FOG...ESPECIALLY IN AREAS THAT WOULD HAVE RECEIVED PRECIPITATION THE PREVIOUS DAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...DS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS
Hazardous weather outlook, Jun 21, 3:56 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT SUN JUN 21 2015 VAZ010-011-013-014-018>020-022>024-034-222000- BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-BEDFORD- 356 PM EDT SUN JUN 21 2015 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED THROUGH 800 PM EDT. NCZ001>003-018>020-VAZ009-012-015>017-032-033-035-222000- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-WYTHE-GRAYSON- CARROLL-FLOYD-PATRICK-FRANKLIN-AMHERST- 356 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS MAY MOVE INTO THE AREA THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. A FEW OF THESE THUNDERSTORMS COULD PRODUCE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-WVZ042>044-507-508-222000- TAZEWELL-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 356 PM EDT SUN JUN 21 2015 ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE NOW ACTIVATED THROUGH 800 PM EDT. NCZ004>006-VAZ043>047-058-059-222000- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 356 PM EDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE MULTIPLE CHANCES FOR THUNDERSTORM COMPLEXES DEVELOPING ACROSS THE UPPER MIDWEST AND OHIO VALLEY TO DRIFT SOUTHEAST INTO THE REGION. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WEDNESDAY...THURSDAY...AND FRIDAY. THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE STRONG TO POTENTIALLY DAMAGING WIND GUSTS. HEAT INDICES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 3:51 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SUN JUN 21 2015
VAZ011-WVZ042>044-212045-
GILES-SUMMERS-MERCER-MONROE-
351 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GILES...SOUTHWESTERN
SUMMERS...MERCER AND SOUTHWESTERN MONROE COUNTIES THROUGH 445 PM
EDT...
AT 349 PM EDT...A STRONG THUNDERSTORM WAS OVER SPANISHBURG...MOVING
EAST AT 10 MPH. ADDITION AL SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND MOVE EAST INTO THE AREA.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...
PEARISBURG...
NARROWS...
ATHENS...
AND PETERSTOWN.
TORRENTIAL RAINFALL COULD ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3742 8131 3741 8129 3742 8128 3746 8131
3747 8128 3750 8126 3751 8121 3754 8120
3757 8120 3760 8114 3754 8053 3723 8076
3729 8098 3730 8098 3730 8100 3739 8133
TIME...MOT...LOC 1949Z 269DEG 10KT 3746 8113
KKSpecial weather statement, Jun 21, 4:24 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT SUN JUN 21 2015
VAZ018-019-WVZ044-507-212130-
ALLEGHANY-CRAIG-EASTERN GREENBRIER-MONROE-
424 PM EDT SUN JUN 21 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
CRAIG...SOUTHWESTERN ALLEGHANY...SOUTH CENTRAL GREENBRIER AND
NORTHEASTERN MONROE COUNTIES THROUGH 530 PM EDT...
AT 423 PM EDT...A STRONG THUNDERSTORM WAS NEAR PICKAWAY...MOVING EAST
AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
UNION...
NEW CASTLE...
JORDAN MINES...
AND PAINT BANK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3768 7997 3766 7999 3764 8003 3763 8003
3759 8000 3745 8004 3743 8007 3760 8067
3777 8062
TIME...MOT...LOC 2023Z 284DEG 21KT 3767 8056
KKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:51 PM EDT | Special Weather Statement | RNK | Mercer | 54 min |
| Jun 21, 4:12 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 63 min |
| Jun 20, 8:17 PM EDT | Special Weather Statement | RNK | Charlotte | 58 min |
| Jun 21, 4:24 PM EDT | Special Weather Statement | RNK | Craig | 66 min |
| Jun 21, 5:14 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Franklin, Giles, Montgomery, Roanoke, City of Roanoke and 1 more | 61 min |
| Jun 21, 5:21 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more | 54 min |
| Jun 21, 5:27 PM EDT | Special Weather Statement | RNK | Smyth | 63 min |
| Jun 21, 5:45 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Wythe | 60 min |
| Jun 21, 5:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke, City of Roanoke | 64 min |
| Jun 21, 6:28 PM EDT | Special Weather Statement | RNK | Grayson | 62 min |
| Jun 21, 6:39 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 66 min |
| Jun 21, 6:59 PM EDT | Special Weather Statement | RNK | City of Danville, City of Martinsville | 61 min |
| Jun 21, 7:01 PM EDT | Special Weather Statement | RNK | Patrick | 59 min |
| Jun 21, 7:43 PM EDT | Special Weather Statement | RNK | Henry | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.